ISSN: (Online) 2321 -4155
ISSN: (Print) 2320 -7000

JOURNAL OF INDIAN RESEARCH
YEAR : 2013, VOLUME : 1, ISSUE : 2
 
STARVATION RESISTANCE FOR FRUCTOSE SUGAR IN THREE INDIAN SPECIES OF THE GENUS-DROSOPHILA
Arun Kumar , Dr. Ajai Kumar
 
ABSTRACT
During present investigation, starvation resistance of isofemale line from different natural populations of three closely related Indian species of bipectinata-sub group of the genus-Drosophila have been undertaken in presence of fructose sugar in culture media. The species were Drosophila malerkotiana, Drosophila bipectinata and Drosophila parabipectinata. The F1 individuals from each isofemale line were placed under starvation condition in vials. Survival time in fructose sugar media was recroded for each male in the vial. Variations in resistance for starvation in inter -population studies were analyzed by student t-test. In certain comparison, signifcant differences were observed in starvation tolerance among different Drosophila species under observations. The paper discusses about the genetic basis for such a signifcant variation in resistance to starvation.
 
KEYWORD
bipectinata subgroup,Drosophila, Fructose, inter-population, Starvation resistance, survival time,
 
PDF
Copyright@2012.mewaruniversity.in